Viagra linked to increased melanoma risk

According to an article published online April 7, 2014 in JAMA Internal Medicine, the use of sildenafil (Viagra, Pfizer) is associated with an increased risk of developing invasive malignant melanoma. Other medications used to treat erectile dysfunction, including Cialis and Levitra, were not studied as they were not approved at the time that this study was initiated.

Although further studies are needed, one with a history or malignant melanoma or a family history of melanoma should seriously consider avoiding the use of PDG5A inhibitors (Viagra, Cialis, or Levitra). It is recommended that one discuss this with their Primary Care Physician or Dermatologist. 

Advertisements

We want to know what you think. Leave a Reply.

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s